Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 212, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 29, 2019, 2:57 PM CDT for Audrain County, Boone County, Monroe County, Missouri. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2019, 2:57 PM CDT (19:57 UTC)
- Expired
- Aug 29, 2019, 4:15 PM CDT
- In force
- 78 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Audrain County, MO, Boone County, MO, Monroe County, MO
The radar
The St Louis radar (KLSX), 132 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.0 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:51 PM CDT, 6 minutes earlier.
Area forecast discussion, Aug 29, 2:51 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 251 PM CDT Thu Aug 29 2019 .SHORT TERM... (Through Late Friday Night) Issued at 251 PM CDT Thu Aug 29 2019 A low amplitude NW flow pattern is currently in place over the central CONUS with a shortwave TROF of interest over southern Wyoming. At the surface, a synoptic cold front extended from central Wisconsin towards central Iowa and towards the Nebraska- Kansas border. There was also an outflow, seen from visible satellite imagery, from just south of Quincy, IL to just southwest of Kirksville, MO and curling northward to just south of Des Moines, IA. The main surge of instability and moisture existed across western MO, curling around an area of high pressure centered over the Mid-South in central TN, and where this better moisture/ instability axis was intersecting the outflow was creating a region of agitated cumuliform clouds. The WAA convection in northeast MO and western IL from earlier today has largely dissipated but not completely and this may yet hang on for a few more hours, especially in north-central MO along the old outflow, where the better instability exists with the trigger to sustain it. Otherwise, convective debris clouds extended into the STL metro area and into southern IL but should thin out over the next few hours. Temperatures were in the 80s for most areas, save north of the outflow, where temps have struggled to exit the 70s. It appears the main effect of the morning convection was to delay the convection from firing along the synoptic cold front by a couple hours and its subsequent southward push into our region. With the main area of moisture/instability over western MO, this is where the bulk of the convection that fires along the cold front is expected to proceed and be most persistent, with much of our region along the slightly more stable eastern periphery. The highest PoPs tonight will be in northeast and central MO. Hefty MLCAPEs in excess of 4 kJ/kg along with 30-35kt 0-6km bulk shear should justify a severe storm threat with instability slow to drop heading into tonight, it should be able to sustain this threat deep into the evening. Damaging winds and large hail will be the primary threats. There has been a decent convergence of model solutions favoring a MCS through western MO tonight and into Friday morning, with our region on the eastern edge. Heading into Friday, the shortwave TROF over southern WY will have advanced into MO and should nudge some of the precipitation from the MCS into our area but its main push should still be south into the better moisture/instability. Probably the main effect of the shortwave TROF advancing into our region Friday will be maintenance of cloudy skies and should result in a much cooler day with max temps in the 70s for areas north and west of STL metro and low 80s elsewhere. The lift from the shortwave TROF will keep a shower threat into Friday night with additional upper level disturbances approaching form the west heading towards daybreak Saturday. Look for min temps in the 60s. TES .LONG TERM... (Saturday through Next Thursday) Issued at 251 PM CDT Thu Aug 29 2019 The setup from the SHORT TERM discussion should linger into Saturday night and Sunday, continuing the showers and thunderstorms threat with temperatures near seasonal. A bit of a pattern change is then expected Monday and Tuesday as the upper RIDGE over the southwestern CONUS strengthens and extends its influence towards our region as southerly flow gets going again at the surface. Look for a pair of very warm and mainly dry days. Humidity levels should be in check, though, and keep heat index values below 100F. A surface cold front looks set to move through on Tuesday night with a cool high pressure moving in for Wednesday and Thursday dropping temps back to normal or slightly below normal levels. TES && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1230 PM CDT Thu Aug 29 2019 Morning convection edging towards KUIN is gradually weakening with a tendency to develop more to the west where better conditions exist, and have removed the TEMPO group there thru 19z and replaced with a VCTS instead as this now looks to miss the airport or have minimal impact. The main show for TSRA still looks set to begin this evening for KUIN and late this evening for KCOU ahead of an approaching cold front. STL metro sites look to be on the eastern edge of what should be a weakening area anyway and have backed off mention to VCSH. There is growing consensus that a MCS will take shape in western MO tonight and this will then edge eastward on Friday and have conservatively followed this trend. Otherwise, look for gusty SW winds to diminish around sunset and then veer N-NW with cold FROPA later tonight and Friday morning. SPECIFICS FOR KSTL: Have backed off on precipitation chances late tonight to VCSH and also added in a second period of VCSH for Friday afternoon. If trends continue, the Friday afternoon period may be the better chance and will later add in thunder as well. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 29, 3:49 AM CDT, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 349 AM CDT Thu Aug 29 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-300900- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 349 AM CDT Thu Aug 29 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are expected to move into northeast Missouri and west central IL this evening. There is a slight risk that some of these storms may be severe. Storms will push south into the rest of the area tonight, but should diminish in intensity and coverage as they do so. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorm chances remain in the forecast from Friday through Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight in northeast Missouri and west central Illinois. BSH
In the hours before
Special weather statement, Aug 29, 11:26 AM CDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service St Louis MO
1126 AM CDT Thu Aug 29 2019
MOZ018-019-291730-
Knox MO-Lewis MO-
1126 AM CDT Thu Aug 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR KNOX AND LEWIS COUNTIES UNTIL
1230 PM CDT...
At 1126 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Granger to near Greensburg to near
Greentop to 6 miles northeast of Unionville. Movement was southeast
at 35 mph.
Penny size hail and wind gusts up to 40 mph will be possible with
these storms.
Locations impacted include...
Edina, La Belle, Lewistown, Ewing, Knox City, Greensburg, Plevna,
Steffenville, Colony, Hurdland, Novelty, Baring, Monticello and
Newark.
LAT...LON 4030 9195 4026 9195 4026 9193 4025 9150
4018 9151 3995 9172 3995 9233 3997 9235
4030 9235
TIME...MOT...LOC 1626Z 320DEG 29KT 4050 9199 4035 9218 4034 9251 4053
9290
CVKINGSpecial weather statement, Aug 29, 12:37 PM CDT, 2 hours 20 minutes before
Special Weather Statement National Weather Service St Louis MO 1237 PM CDT Thu Aug 29 2019 MOZ018-019-026-027-291830- Marion MO-Knox MO-Lewis MO-Shelby MO- 1237 PM CDT Thu Aug 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KNOX...NORTHWESTERN MARION...NORTHEASTERN SHELBY AND SOUTHWESTERN LEWIS COUNTIES UNTIL 130 PM CDT... At 1237 PM CDT, Doppler radar was tracking a strong thunderstorm near Knox City, moving southeast at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Shelbina, Shelbyville, Knox City, Plevna, Emden, Philadelphia, Steffenville, Novelty, Bethel and Newark. LAT...LON 4007 9223 4018 9202 3985 9167 3970 9205 TIME...MOT...LOC 1737Z 327DEG 20KT 4007 9206 CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 11:26 AM CDT | Special Weather Statement | LSX | Knox, Lewis | 64 min |
| Aug 29, 12:37 PM CDT | Special Weather Statement | LSX | Shelby | 53 min |
| Aug 29, 2:23 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 37 min |
| Aug 29, 4:16 PM CDT | Special Weather Statement | LSX | Audrain | 59 min |
| Aug 29, 4:34 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 41 min |
| Aug 29, 4:36 PM CDT | Flash Flood Warning | LSX | Audrain, Boone, Monroe | 4 hr |
| Aug 29, 5:08 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 52 min |
| Aug 29, 5:55 PM CDT | Special Weather Statement | LSX | Callaway | 50 min |
| Aug 29, 6:24 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.